Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Skin Rash With Ritonavir

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Norvir (Ritonavir)

rit-ON-uh-veer Brand Name: Norvir Other Name(s): RTV Drug Class: Protease Inhibitors Approved Use: Treatment of HIV Infection WARNING: Ritonavir can cause serious, life-threatening side effects. These include liver problems, pancreatitis (inflammation of the pancreas), severe allergic reactions, heart rhythm problems, and life-threatening drug interactions. Contact your health care provider right away if you have any...
Ask the Experts

skin rashes and loose stools

im on the combo of Truvada,Reyataz, Norvir can they cause a skin rash with pain and itching. and loose stools with upset stomich?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Yes-a significant minority of patients on that regimen will have loose stools partly due to the ritonavir or atazanavir or the tenofovir. A small percentage of patients can develop a skin rash to any given HIV medication or have flare-ups in... Read more »

Skin Rash

Hi there I have been on Truvada and Efavirenz for exactly 10 days and this morning I woke up with a rash all over my body, even in my mouth feels as though it might even be in my mouth as well. I have been advised to stop taking ARV medication and...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Often an efavirenz rash can be treated through with symptom management and careful monitoring. If rash is very severe with eye/mouth/breathing involvement then stopping the efavirenz and switching to alternative med such as lopinavir/ritonavir is... Read more »

skin rash with drugs

I have HIV for the last 17 years and have previous experience with multiple medications. Due a a recent concern regarding declinig CD4 [which is now 200] my medication was changed after resistance studies.Unfortunately, I have developed a florisskin...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
If you are allergic to sulfa drugs it may be worth trying a desensitization procedure to order to expand the list of active drugs that could be used in yours situation. Certainly darunavir can be associated with a rash in sulfa allergic patients as... Read more »

Skin rash - hypersensitive skin

I have taken atripla for two years, I have these small red pimple like rash most of my body ans very itchy at night. Sometime they got infected after I scratch. I have been using clobetasol cream to suppress them. My t-cell is 630 at 20% and ny...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The description of your rash and skin pathology would be unusual but possible to be due to AtriplaIf you are on no other drugs and no potential triggering allergens have been identified then switching HIV drug on a trial basis is worth discussing... Read more »
Connect With Others

skin rashes

Posted by Anonymous, 3 Replies
Hi,
Is anyone currently taking Viramune with Combivir? I have developed a skin rash from the Virmaune. This is exactly like the rash I developed when I was taking Sustiva, which the doctor took me off of immediately. I am currently in the second week... Read more »

What is exactly skin rash ?

Posted by Anonymous, 1 Reply
Can anybody describe skin rash during ARS for me ? Is it small red dots or large ones ? Are there many of them or only a few ? Are they localized or can they appear anywhere on the body ? When they appear, do they last for a long time or do they... Read more »

Hair loss and skin rash on stribild.....?

Posted by Dadof4, 6 Replies
I am newly pos, I started stribild 9 days ago and am suddenly covered in a skin rash of itchy red dots and my hair is rapidly falling out. Anyone experiencing this? Read more »

skin rashes

Posted by theman22, 2 Replies
i know that everyone says just because you have a rash doesnt mean you have hiv but i have had so many rashes in the past couple of months that its starting to worry me. they also seem like they never go away. i have all different rashes in all... Read more »